U.S. doctors online nowAsk doctors free
Batavia, OH
A 27-year-old female asked:

I have a paraguard iud for 4 years periods are always 1 3 days late never any in between spotting mucous blood spotting 1 week before my expected peri?

1 doctor answer1 doctor weighed in
Dr. Keegan Duchicela
family medicine 16 years experience
Paragard : It's not unusual for paragard to cause spotting, heavier periods or late periods. This can last for months and for some women, last persistently for the time they're on the paragard. After first making sure the paragard is still in place (by feeling the string), you should talk w/ your doc if the inconsistency in your periods or spotting is really becoming bothersome.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Mar 16, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.